THOMAS VARGISH, 4th year medical student; ROBERT BENJAMIN, M.D.; LOUIS SHENKMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In treating a 32-year-old Puerto Rican man with uremia and chronic renal disease, we referred to a recent article by R. G. Muth, "Diuretic Properties of Furosemide in Renal Disease" (Ann Intern Med 69: 249-261, 1968). Our patient had ascites and peripheral edema due to dietary indiscretions with a 26-lb weight gain. We decided to follow Dr. Muth's regimen for highdosage furosemide therapy. We started the patient on increasing daily doses of oral furosemide over a 10-day period until the daily dose reached 3 g. At this time there was almost no effective diuresis so we switched
THOMAS VARGISH, ROBERT BENJAMIN, LOUIS SHENKMAN. Deafness from Furosemide. Ann Intern Med. 1970;72:761. doi: 10.7326/0003-4819-72-5-761_1
Download citation file:
Published: Ann Intern Med. 1970;72(5):761.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use